Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 204, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jul 6, 2016, 7:14 PM CDT for Briscoe County, Hall County, Texas. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 6, 2016, 7:14 PM CDT (00:14 UTC)
- Expired
- Jul 6, 2016, 7:31 PM CDT
- In force
- 17 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 70.0 mph
Counties Briscoe County, TX, Hall County, TX
The radar
The Amarillo radar (KAMA), 105 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.2 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 390 J/kg
- Mixed-layer CIN
- -222 J/kg
- Mixed-layer LCL
- 3242 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 6:46 PM CDT, 28 minutes earlier.
Area forecast discussion, Jul 6, 6:46 PM CDT, 28 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 646 PM CDT WED JUL 6 2016 .AVIATION... T-storms are possible in the vicinity of any of the terminals through about 02 UTC, and possibly later at KCDS. VFR conditions will prevail overnight through midday Thursday, with the possibility of another round of t-storms Thursday afternoon. && .PREV DISCUSSION... /issued 353 PM CDT WED JUL 6 2016/ SHORT TERM... Isolated T-Storms forming again this afternoon along the surface trough extending from Hereford to Brownfield. MLCAPE values on the order of 1500-3000 J/kg east of the boundary so no shortage of instability to support strong updrafts and deep, pulsing convection. Dewpoint depressions of 40-50 degrees across will lead to good evaporative cooling and the likelihood of microbursts and strong wind gusts through the evening as cores collapse. Best deep layer shear limited to the Panhandle into western Oklahoma so expect any organized clusters to remain mostly north of the area though we could see more scattered activity lingering across the Rolling Plains, so place highest POPs there this evening. Another shortwave trough is apparent on Water Vapor imagery across northern Mexico and this disturbance will work clockwise around the ridge centered along the I-20 corridor to bring another chance of storms to the area Thursday afternoon. Surface winds are expected to back early in the day with increased convergence along the surface trough/weak dryline near the New Mexico border. Westerly winds west of the dryline on Thursday likely to help boost temperatures once again into the 103-106 degree range as the thermal ridge remains in place. Decided to extend the current Heat Advisory into Thursday afternoon as a result of the cumulative effect of three days of 105+ degree temperatures across portions of the western South Plains. Later shifts may consider broadening the Heat Advisory eastward as locations off the Caprock have seen heat index values in the 105-110 degree range this afternoon. LONG TERM... The hot pattern associated with the anomalously strong subtropical anti-cyclone centered just to our south will ease temporarily Friday through Sunday as a weakness aloft forms and allows improved moisture and thunder chances. This weak upper trough will edge to the east Sunday which might taper thunder chances, but solutions suggest an opportunity then for a northwest flow environment as ridging builds again just to the west. By Monday we expect ridging to shift off to the east as a powerful July cyclone moves into the Rockies and heights fall through the southern Rockies and adjacent high plains. Solutions are spread far between southern and northern camps with this storm, so we still have questions. But this may enhance the downslope component and lead to hot conditions, even with somewhat suppressed heights aloft. Upper heights should tend to rebuild again in the southwest towards midweek with increased confidence once more for hot and mostly dry conditions. It will remain difficult to rule out isolated high- based thunder for the early and middle parts of next week. RMcQueen && .LUB Watches/Warnings/Advisories... Heat Advisory until 8 PM CDT this evening for TXZ027-028-033-034- 039-040. Heat Advisory from noon to 8 PM CDT Thursday for TXZ027-028-033- 034-039-040. && 33
Hazardous weather outlook, Jul 6, 4:27 PM CDT, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 427 PM CDT WED JUL 6 2016 TXZ021>044-072130- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 427 PM CDT WED JUL 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTH PLAINS...ROLLING PLAINS AND THE FAR SOUTHERN TEXAS PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT DANGEROUSLY HOT AFTERNOON TEMPERATURES IN THE 105 TO 108 DEGREE RANGE IS EXPECTED ACROSS PORTIONS OF THE WESTERN SOUTH PLAINS THIS AFTERNOON. A HEAT ADVISORY IS IN EFFECT UNTIL 8 PM FOR AREAS ALONG AND WEST OF HIGHWAY 385. A FEW SEVERE THUNDERSTORMS ARE ALSO POSSIBLE THIS AFTERNOON AND EVENING AREA WIDE. MARGINALLY SEVERE HAIL TO QUARTER SIZE AND DAMAGING WIND GUSTS TO AROUND 70 MPH WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A HEAT ADVISORY IS IN EFFECT ON THURSDAY FROM NOON UNTIL 8 PM FOR THE WESTERN SOUTH PLAINS. DAILY CHANCES FOR THUNDERSTORMS WILL PERSIST THROUGH MONDAY WITH SOME STORMS OCCASIONALLY BECOMING SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 6, 5:18 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
518 PM CDT WED JUL 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM TSTM WND GST 6 NNE LUBBOCK 33.67N 101.82W
07/06/2016 M63 MPH LUBBOCK TX ASOS
&&
EVENT NUMBER LUB1600279
MCONDERSpecial weather statement, Jul 6, 5:52 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
552 PM CDT WED JUL 6 2016
TXZ040-041-062315-
TERRY TX-LYNN TX-
552 PM CDT WED JUL 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TERRY AND
SOUTHWESTERN LYNN COUNTIES UNTIL 615 PM CDT...
AT 552 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTHEAST OF BROWNFIELD...MOVING NORTHEAST AT 25 MPH.
HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NEW MOORE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3296 10219 3307 10231 3330 10212 3310 10180
3297 10196
TIME...MOT...LOC 2252Z 239DEG 23KT 3310 10216
CWASpecial weather statement, Jul 6, 5:54 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
554 PM CDT WED JUL 6 2016
TXZ023-024-029-030-062330-
HALE TX-BRISCOE TX-FLOYD TX-SWISHER TX-
554 PM CDT WED JUL 6 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FLOYD...SWISHER...
WESTERN BRISCOE AND NORTHEASTERN HALE COUNTIES UNTIL 630 PM CDT...
AT 554 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR HAPPY TO 7 MILES NORTHEAST OF HALFWAY.
MOVEMENT WAS EAST AT 35 MPH.
HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
PLAINVIEW...TULIA...KRESS...MACKENZIE RESERVOIR...CLAYTONVILLE...
AIKEN...SETH WARD AND EDMONSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3414 10134 3414 10191 3474 10184 3475 10181
3475 10132
TIME...MOT...LOC 2254Z 254DEG 28KT 3468 10179 3423 10184
CWALocal storm report, Jul 6, 6:08 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
608 PM CDT WED JUL 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG 2 SW LUBBOCK 33.56N 101.90W
07/06/2016 LUBBOCK TX EMERGENCY MNGR
REPORTS OF DOWNED POWER LINES AND POWER OUTAGES IN
PORTIONS OF SOUTHWEST LUBBOCK.
&&
EVENT NUMBER LUB1600280
MCONDERSpecial weather statement, Jul 6, 6:32 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 632 PM CDT WED JUL 6 2016 TXZ023-024-029-030-070000- HALE TX-BRISCOE TX-FLOYD TX-SWISHER TX- 632 PM CDT WED JUL 6 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN FLOYD...EASTERN SWISHER...BRISCOE AND NORTHEASTERN HALE COUNTIES UNTIL 700 PM CDT... AT 630 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF WAYSIDE TO NEAR AIKEN. MOVEMENT WAS EAST AT 30 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS. IN ADDITION TO WIND AND HAIL...BLOWING DUST AT THE LEADING EDGE OF THESE STORMS MAY TEMPORARILY REDUCE VISIBILITIES TO ONE HALF MILE OR LESS. LOCATIONS IMPACTED INCLUDE... SILVERTON...CAPROCK CANYON STATE PARK...LOCKNEY...QUITAQUE... MACKENZIE RESERVOIR...CLAYTONVILLE...AIKEN AND SOUTH PLAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3413 10110 3412 10166 3475 10154 3475 10098 TIME...MOT...LOC 2330Z 260DEG 27KT 3471 10144 3421 10153 CWA
Special weather statement, Jul 6, 7:08 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 708 PM CDT WED JUL 6 2016 TXZ030-070030- FLOYD TX- 708 PM CDT WED JUL 6 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN FLOYD COUNTY UNTIL 730 PM CDT... AT 707 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER LOCKNEY...OR 10 MILES NORTHWEST OF FLOYDADA...MOVING EAST AT 35 MPH. HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LOCKNEY...SOUTH PLAINS AND AIKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3398 10155 3417 10156 3428 10134 3408 10109 TIME...MOT...LOC 0007Z 254DEG 28KT 3411 10145 CWA
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 7:08 PM CDT | Special Weather Statement | LUB | Floyd | 22 min |
| Jul 6, 7:30 PM CDT | Special Weather Statement | LUB | Floyd | 15 min |
| Jul 6, 7:58 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Hall | 17 min |
| Jul 6, 8:14 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Hall | 31 min |
| Jul 6, 8:45 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Cottle, Hall, Motley | 30 min |
| Jul 6, 9:17 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Cottle | 13 min |
| Jul 6, 10:00 PM CDT | Special Weather Statement | LUB | Garza | 15 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.